Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Recurring bacterial infections after marriage, take Cifran before and after intercourse, urispas. Will frequent use harm health?

Hi doctor, I am Amrita , 28 years , married and from India, putting up in Jakarta for a month. I have been suffering from urinary problems from past 1 year 4 months. Initially I had recurrent bacterial infections for 5 months after my marriage.I got urine infection for the first time 3 months prior to my marriage when my husband did a lot of fingering 3 or 4 times( no intercourse). My family doctor prescribed me Norflox, Urispas and cital syrup which i took for 5 days and I was fine for almost 2 months. After that I had infection again but this time there was no severe burning only blisters on both the lips( this time again we met and tried to have intercourse which wasnt succesful and i got infevtion after a week we did it). My doc said its Chlamydia trachomitis. She gave me medication for that (which i do not have prescription of as I am abroad) and she also did VDRL test which came negative. And I was cured. I got married one an a half month after that and got infectiom the very next day we had intercourse first time(bacterial infection, E-coli) my doctor gave me Norflox , Urispas and cital syrup for 10 days , I was relieved until i had the medication and had it again after 15,20 days . like that it happened for 2 more months . Then I went to a gynaecologist she prescribed me Nitrofurontoin, Urispas( as i get spasms with severe severe burning , n i feel like urinating every 2 secnds when i have the problem) and cital syrup( after my urine and sonography reports came). But I kept on geeting a lot of problems along with that I got anemic, my immunity went down, I started having severe severe abdominal pains during my periods and also severe lower back pain . She also prescribed vaginal antibiotics. She told me to get all the possible tests done like blood sugar test, microbiology test, sonography . All my reports were more than normal accept for i had bacterial infection ( acc to the urine reports ) And i continued getting the problem even while taking the medication. I went on getting weaker and weaker.This continued for another 2 to 3 months months after that all my reports were clear I had absolutely no infection for 2 3 months continuosly( i got all my tests done at three different labs to make sure) but still the burning and spasms did not go , the problem started getting worsened after having intercourse. I also tried ayurvedic treatment for a month an a half which helped me regain my general health to a very large extent but no releif in burning and spasms. I switched to homeopathy for two months which gave me a lot of relief from burning but whenever i have intercourse I get severe burning the next morning. So my Gynaecologist suggested to see a urologist , he saw my sonography reports which he said is absolutely normal. But I had a doubt of interstial cystitis so he told me to do an activity for 3 days i.e to check how often i urinate and the volume of my urine every time i urinate, which was again absolutely normal. so he suggested me to keep on having Nitrofurontoin ( which i told is not working for me) with urispas and cital but he said you have to take it for a longer time which i had already done once( for a month) . He insisted to have it for 2 more months saying that its ok I have patients who are having Nitrofurontoin for 1 and 2 years. I again had it for a month but absolutely no relief. Then we went to another urologist who figured out that all my reports are normal again and no infection (I got the tests freshly done ) He saw all my reports , examined and came to a conclusion that my problem is friction during intercourse which disturbs the microflora of my vagina and also the sexual position which makes the penis hit my bladder , he said one girl in thousands have this problem and it will take a long time to go as my system is like that. I have to be patient and deal with it. . So he prescribed me Tab Cifran 500 mg to be taken an hour before intercourse , the next morning and evening. and in case of spasms and burning Urispas or buscopan( sos) and cital syrup which has given me a lot of relief . He also did my cystoscopy , report was absolutely normal ,but still i face several such episodes of burning and i have to take a lot of medicines almost everyday . My concern is urispas which brings me relief MOSTLY and I have been taking it from past 1 year. And taking these medicines every now and then , will it give me other health problems later as side effets? Will all this affect my kidneys ? I am scared to the core about my health and body. Please help and tell me if I am taking the right medication and rightly .
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  376
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Ayurveda Specialist 's  Response
Dear arya
You are having chronic UTI and with such complaints tentative diagnosis also lands to be of chronic cystitis.
your treatment stands on right track but the infection finds condusive atmosphere for recurrance. Total eradication of infective organisms and increased immunity to prevent relapse is a must. have more water to flush out the bacteria if any. There are number of herbs that cure infection and also increase the immunity. Tab. bangshil and sy. uralka and tab. gokshur guggul will cure your problem.
dr.Rajesh Lakhanpaul
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor